Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 55, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 15, 2021, 4:37 PM MDT for Hidalgo County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:37 PM MDT (22:37 UTC)
- Expired
- Jul 15, 2021, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 173 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WUUS54 KEPZ 152237
SVREPZ
NMC023-152315-
/O.NEW.KEPZ.SV.W.0055.210715T2237Z-210715T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
437 PM MDT Thu Jul 15 2021
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
West central Hidalgo County in southwestern New Mexico...
* Until 515 PM MDT.
* At 436 PM MDT, a severe thunderstorm was located 7 miles northeast
of Road Forks, moving southeast at 10 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. A 67 MPH gust was reported at I-10 Mile
Marker 12.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lordsburg Playa and Pyramid Mountains.
This includes Interstate 10 in New Mexico between mile markers 8 and
18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3228 10897 3237 10887 3228 10863 3212 10881
TIME...MOT...LOC 2236Z 314DEG 10KT 3228 10885
HAIL...<.75IN
WIND...70MPH
$$
BROWN2 follow-up statements
722
WWUS54 KEPZ 152254
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
454 PM MDT Thu Jul 15 2021
NMC023-152315-
/O.CON.KEPZ.SV.W.0055.000000T0000Z-210715T2315Z/
Hidalgo NM-
454 PM MDT Thu Jul 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WEST CENTRAL HIDALGO COUNTY...
At 453 PM MDT, a severe thunderstorm was located 8 miles east of Road
Forks, moving southeast at 10 mph.
HAZARD...70 mph wind gusts.
SOURCE...Mesonet sites in the area continue to report 65 to 70 MPH
wind gusts.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lordsburg Playa and Pyramid Mountains.
This includes Interstate 10 in New Mexico between mile markers 8 and
18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3228 10897 3237 10887 3228 10863 3212 10881
TIME...MOT...LOC 2253Z 314DEG 10KT 3225 10881
HAIL...<.75IN
WIND...70MPH
$$
BROWN998
WWUS54 KEPZ 152319
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
519 PM MDT Thu Jul 15 2021
NMC023-152328-
/O.EXP.KEPZ.SV.W.0055.000000T0000Z-210715T2315Z/
Hidalgo NM-
519 PM MDT Thu Jul 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HIDALGO COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3228 10897 3237 10887 3228 10863 3212 10881
TIME...MOT...LOC 2318Z 314DEG 10KT 3220 10875
$$
BROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 250 PM MDT Thu Jul 15 2021 .SYNOPSIS... Moisture will increase in the area the next several days. This along with occasional disturbances will allow thunderstorms to develop. The focus will be west of the Rio Grande initially, then spreading area on the weekend. An upper low may drift in from the east next week, which would increase the number of storms even more. Temperatures will be near normal through the weekend, then a little below normal next week. && 01 .DISCUSSION... .SHORT TERM... A plume of moisture is slowly being pulled eastward by a trough of low pressure that has now moved into the central plains states. This has allowed the moisture plume to begin straddling Southern New Mexico and portions of far west Texas today. The additional moisture has begun to interact terrain orographics to initiate scattered thunderstorms over the mountains this afternoon. Further development of showers and thunderstorms is expected the rest of this afternoon and will continue into the evening hours. The main area of concern regarding thunderstorm activity will be the Gila Region and the Southwest New Mexico Bootheel where periods of heavy rainfall may occur with a potential for flash flooding. A flash flood watch is in effect for those areas through midnight tonight. For the rest of southern New Mexico and Far West Texas, isolated to scattered showers are expected until about midnight. These storms will produce a more spotty coverage of rainfall. That being said, some of the storms may produce periods of heavy rainfall with a potential for localized flooding along drainages, arroyos, low water crossings and poorly drained areas. Expect greater coverage of storms in Sierra and Luna Counties as well as the Sacramento Mountains with more isolated coverage for Dona Ana county and far west Texas through this evening. Strong wind gusts up to 50 mph may also occur with these storms. For Friday, abundant moisture will remain over the area with continued chances for scattered lowland and scattered to numerous mountain showers and thunderstorms in the afternoon and evening. && 04 .LONG TERM... The upper high will continue to reform initially over NM, then strengthen as it becomes centered over the Great Basin and central Rockies over the weekend into next week. Moisture is drawn into the Southwest during this process, though the GFS differs from run to run on specifics regarding the center of the moisture plume and timing of disturbances coming around the high. I will say the 12Z GFS has backed off somewhat on precipitable water values over the Borderland most of the period with Arizona under the center of fun. Nevertheless, with this much moisture nearby and the possibility of an upper low drifting over us from the plains next week, I'm tempted to go the broad brush route with emphasis on higher terrain and west of the Rio Grande regarding thunderstorm coverage. Flash flooding will be the greatest threat. There is good news on the temperature side. We will start out at or slightly above normal while under the developing upper high Saturday, but then drop to a few degrees below normal next week as the upper low drifts over. && 01 .AVIATION...18Z TAF CYCLE Mostly VFR conditions at area TAF sites are expected through the period. Brief periods of SHRA/TSRA will be possible mainly near KTCS and KDMN between 20Z and 04Z, when MVFR to IFR conditions are possible. Mountain areas and areas west of KDMN may see more extensive Shower and storm coverage with low ceilings and reduce visibility over the higher terrain. Erratic gust surface winds will occur near storms. Otherwise, winds will be generally from the S and SW with speeds AOB 12, except near storms. && 04 .FIRE WEATHER... Increased monsoonal moisture over the region, maintained by a moist flow from the Gulf of Mexico, will will be the main feature affecting the weather over the next several days. Scattered to numerous showers and thunderstorms will be possible each day through next week. Thunderstorms over the next couple of days will be more frequent over the Gila Region and Bootheel with more isolated coverage to the east. By Saturday, the coverage will spread out across the area with mountain areas seeing higher rain amounts. Temperatures will generally be on a slight downward trend due to the increased moisture and cloudiness. Minimum Humidity values will gradually increase each day as moisture becomes more abundant. Overnight recoveries will be decent. Vent Rates will vary from fair to good over the area through the week. && 04 .PRELIMINARY POINT TEMPS/POPS... El Paso 75 94 75 96 / 20 30 30 20 Sierra Blanca 69 90 68 89 / 20 30 20 20 Las Cruces 70 92 70 94 / 20 30 20 20 Alamogordo 70 92 70 93 / 20 40 20 30 Cloudcroft 51 71 53 71 / 30 60 20 60 Truth or Consequences 70 92 71 93 / 30 50 30 40 Silver City 63 84 62 86 / 50 70 40 60 Deming 67 93 68 95 / 40 40 30 30 Lordsburg 68 90 67 91 / 50 60 40 40 West El Paso Metro 74 95 75 97 / 20 30 30 20 Dell City 72 96 71 96 / 20 30 20 20 Fort Hancock 74 97 73 98 / 20 30 30 20 Loma Linda 69 88 69 88 / 20 30 20 20 Fabens 75 96 75 97 / 20 30 20 20 Santa Teresa 72 93 71 94 / 20 30 30 20 White Sands HQ 74 93 73 93 / 20 40 30 30 Jornada Range 66 92 71 93 / 20 40 20 20 Hatch 71 94 71 96 / 30 40 20 30 Columbus 72 92 70 94 / 30 30 30 20 Orogrande 71 93 71 93 / 20 30 20 30 Mayhill 59 80 58 80 / 30 50 20 50 Mescalero 58 81 58 80 / 30 60 20 50 Timberon 57 79 56 79 / 20 50 20 50 Winston 59 85 59 86 / 40 70 30 60 Hillsboro 67 89 66 91 / 30 50 30 40 Spaceport 67 92 69 93 / 20 40 20 30 Lake Roberts 59 85 58 86 / 50 80 40 60 Hurley 64 86 62 88 / 50 60 30 40 Cliff 61 92 60 93 / 50 80 40 60 Mule Creek 65 87 63 87 / 60 80 40 70 Faywood 67 87 65 88 / 40 60 30 40 Animas 67 89 66 91 / 60 60 50 40 Hachita 67 89 66 91 / 50 50 40 30 Antelope Wells 67 89 66 91 / 50 60 50 50 Cloverdale 64 84 63 85 / 60 70 50 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch until midnight MDT tonight for NMZ401>406-408. TX...None. && 04-Lundeen/01-Fausett
Hazardous weather outlook, Jul 15, 11:58 AM MDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1158 AM MDT Thu Jul 15 2021 NMZ407-409>417-TXZ418>424-161800- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1158 AM MDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will occur over the region this afternoon and evening. Storms will produce periods of moderate to heavy rainfall, small hail, and wind gusts up to 50 mph. Heavy rainfall may lead to localized flooding along drainages, arroyos, low water crossings and poorly drained low lying areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance of showers and thunderstorms each day mainly in the afternoon and evening hours. Storm coverage will be earlier and higher over the mountains. Some of the storms will produce periods of heavy rainfall that has a potential to cause flash flooding along drainages, streams, arroyos, low water crossings and poorly drained low lying areas. Sudden and erratic wind gusts up to 50 mph will also be possible from stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters should report any observed hazardous weather to this office and local law enforcement. NMZ401>406-408-161800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Eastern Black Range Foothills- 1158 AM MDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will occur this afternoon and tonight. Periods of heavy rainfall from some of the storms has a potential to produce flash flooding over the Gila Region and the Bootheel. Primarily affected areas will be along drainages, arroyos, low water crossings and poorly drain areas. A Flash flood watch is in effect for the area through midnight tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance of showers and thunderstorms each day mainly in the afternoon and evening hours. Storm coverage will be earlier and higher over the mountains. Some of the storms will produce periods of heavy rainfall that has a potential to cause flash flooding along drainages, streams, arroyos, low water crossings and poorly drained low lying areas. Sudden and erratic wind gusts up to 50 mph will also be possible from stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters should report any observed hazardous weather to this office and local law enforcement. Lundeen
In the hours before
Special weather statement, Jul 15, 3:37 PM MDT, 1 hour before
Special Weather Statement National Weather Service El Paso TX 337 PM MDT Thu Jul 15 2021 NMZ402-403-407-408-152200- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- 337 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...SOUTHWESTERN SIERRA AND NORTH CENTRAL LUNA COUNTIES UNTIL 400 PM MDT... At 337 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northeast of Faywood to 16 miles north of Deming. Movement was southeast at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lake Valley and Cookes Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3276 10756 3238 10761 3246 10785 3277 10782 TIME...MOT...LOC 2137Z 293DEG 6KT 3267 10776 3251 10778 BROWN
Special weather statement, Jul 15, 4:19 PM MDT, 18 minutes before
Special Weather Statement National Weather Service El Paso TX 419 PM MDT Thu Jul 15 2021 NMZ404-152245- Southwest Desert/Lower Gila River Valley NM- 419 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO COUNTY UNTIL 445 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Road Forks, moving southeast at 5 mph. Pea size hail and winds in excess of 45 mph with blowing dust will be possible with this storm. Locations impacted include... Lordsburg Playa. This includes Interstate 10 in New Mexico between mile markers 8 and 20. LAT...LON 3229 10897 3238 10890 3235 10874 3221 10888 TIME...MOT...LOC 2219Z 297DEG 5KT 3232 10888 BROWN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:12 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 15, 12:58 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 15, 1:53 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 15, 2:30 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 15, 2:37 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 15, 3:21 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 2 hr |
| Jul 15, 3:37 PM MDT | Special Weather Statement | EPZ | Luna | 23 min |
| Jul 15, 4:19 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Jul 15, 4:43 PM MDT | Special Weather Statement | EPZ | Sierra | 32 min |
| Jul 15, 5:05 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo, Luna | 40 min |
| Jul 15, 5:32 PM MDT | Special Weather Statement | EPZ | Hidalgo | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.